Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 14, 2000, 5:37 PM EDT for Kershaw County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 5:37 PM EDT (21:37 UTC)
- Expired
- Jun 14, 2000, 6:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties
County Kershaw County, SC
The radar
The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2200 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 142137 SVRCAE SCC055-142200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 537 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 600 PM EDT. * AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL KERSHAW COUNTY AT 550 PM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. CDL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:34 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 14, 2:34 PM EDT, 3 hours 3 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-150601- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 201 PM EDT WED JUN 14 2000 FEW TSTMS OVR PEE DEE AREA ATTM AHD OF WK SFC TROF. AREA OF LWR DWPTS OVR S MDLANDS. MAY INCLUD WDLY SCT TSTMS FOR ERLY EVE OVR N MDLNDS. 5H COLD PCKT ALG CST WL DRFT SLOLY NEWD OVRNIGHT. MODELS SHW THS FEATURE OFF NC CST THU. WK DYNAMICS APPRCH FM W HWVR MUCH OF THS ENERGY RMNS W OF AREA. WTH DWPTS IN THE 60S AND UNSTBL AMS TO PERSIST WL CONT CHC OR SLGT CHC AFTN TSTMS NXT FEW DAYS. WTH SW FLO ALOFT WK TROF APPRG FM W AND WL LKLY STAL ALG MTNS. THEREFORE PERSISTENCE BST GUIDE. TA FCSTID = 14 CAE 74 98 72 97 / 10 30 10 20 AGS 72 99 70 97 / 10 30 10 20 SSC 70 98 70 96 / 10 30 10 20 OGB 74 97 72 96 / 10 30 10 20 .CAE... GA...NONE. SC...NONE.
In the hours before
Local storm report, Jun 14, 2:09 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
209 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
150 PM CHERAW SC .75 INCH HAIL
06/14/00 CHESTERFIELD REPORT FROM COOPERATIVE
OBSERVER
BCLocal storm report, Jun 14, 4:34 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
434 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
#
415 PM 5 W ORANGEBURG SC WIND DAMAGE
06/14/00 ORANGEBURG SEVERAL TREES DOWN NEAR
PINE HILL
ACMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:42 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 33 min |
| Jun 14, 3:30 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 30 min |
| Jun 14, 5:24 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 36 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.